Share this:
luvocean
@luvocean

Posts: 51
Joined: Mar 10, 2017

Tobramycin

Posted by @luvocean, Dec 13, 2017

I’m sorry I haven’t been part of the discussion lately. I was finely given a chance to try Tobramycin after being tested for an allergic reaction. I tried it for about 3 days and had to stop. It caused so much congestion that I could hardly breath. Now I have a terrible cough and infection. I am so depressed!

REPLY

Is that an expected response to the drug? Have you been treated with the other agents?

@luvocean, I am sorry that the toby isn’t working for you. It was my miracle drug. What organism are they trying to get rid of with that particular drug? The first week on this drug sometimes causes me more mucous initially but clears things up after 20 days. Have you mentioned your reaction to your dr.? It would be helpful for me to know what they are treating you for exactly.

@jkiemen

Is that an expected response to the drug? Have you been treated with the other agents?

Jump to this post

@jkiemen , Here are my reactions to inhaled tobramycin: Day 1- medication burns my lungs and I cough, but coughing subsides after 10 mins. Day1 – 8, med causes a little extra mucous, lungs feel wetter than usual. By day 20 no problems and lungs are clear. Very first time users may experience hoarseness for the first week. NOTE: this medication can cause adverse effects for some people, it made Katherine extremely ill. This med typically is used to treat pseudomonas not MAC.

@luvocean, I am sorry that you are feeling so badly right now. I hope that your dr. can put you on an alternate drug to get you to feeling better by the holidays. Were you on anything else prior to the toby?

@windwalker

@luvocean, I am sorry that you are feeling so badly right now. I hope that your dr. can put you on an alternate drug to get you to feeling better by the holidays. Were you on anything else prior to the toby?

Jump to this post

Yes many but all are now resistant. I am now sick and had some Cup to on hand so taking it but its not belong so far. Can’t get in to see anybody.

@windwalker

@luvocean, I am sorry that you are feeling so badly right now. I hope that your dr. can put you on an alternate drug to get you to feeling better by the holidays. Were you on anything else prior to the toby?

Jump to this post

I meant to say Cipro (not cup). And its not doing much. I wanted to try Colisten but doctors are too afraid so far to risk the side effects.

@windwalker

@luvocean, I am sorry that you are feeling so badly right now. I hope that your dr. can put you on an alternate drug to get you to feeling better by the holidays. Were you on anything else prior to the toby?

Jump to this post

@luvocean, wow, that sounds scary (being resistant to many antibiotics). Are you taking the inhaled form of Cipro? That is best because it delivers the medication directly to the lungs. Also, where do you go for treatment? Is your doctor VERY knowledgeable about MAC? It is possible that you may need IV antibiotics. Please keep us posyed on your situation.

So sorry you are feeling bad and that Tobramycin isn’t working. Is Tobramycin the same as Amikacin do you know? When I started Amikacin inhalation I lost my voice entirely for a week or two and had a sore throat. My voice came back after a couple of weeks but was hoarse. After I stopped my voice went back to normal. I’m so sorry you are now resistant to most of the antibiotics. Best to you.

Thank you for your response. I believe the Amikacin is Astreonam. I have had this IV twice and I believe it’s not as effective now but haven’t tried it in the nebulizer. I am on Cipro but it’s been 3 days and I’m still coughing have a really sore throat. I’m sorry about your losing your voice. You must have had to write notes and use sign language when you couldn’t speak.
I also have asthma besides my bronchiectasis so wonder if that’s why the hoarseness and extreme congestion with sore throat.

@luvocean, I read back over some of your older posts; seems you have been battling infection since last July. Are you still battling the pseudomonas? I see that you have only been on the Cipro for three days, it hasn’t had enough time to get into your system and work yet. How many days are you prescribed to be on it? Ideally, it should be for at least 10 days, 14 even better. I got this from the NTM conference. It was stated that longer duration on the the short term antibiotics is better. I hope you get to feeling better soon, it sounds like you have been through a lot.

@jkiemen

Is that an expected response to the drug? Have you been treated with the other agents?

Jump to this post

It is a side effect but most don’t get as bad and soon get over it.

@windwalker

@luvocean, I am sorry that the toby isn’t working for you. It was my miracle drug. What organism are they trying to get rid of with that particular drug? The first week on this drug sometimes causes me more mucous initially but clears things up after 20 days. Have you mentioned your reaction to your dr.? It would be helpful for me to know what they are treating you for exactly.

Jump to this post

They are treating me for pseudomonas.

@windwalker

@luvocean, I am sorry that the toby isn’t working for you. It was my miracle drug. What organism are they trying to get rid of with that particular drug? The first week on this drug sometimes causes me more mucous initially but clears things up after 20 days. Have you mentioned your reaction to your dr.? It would be helpful for me to know what they are treating you for exactly.

Jump to this post

I mentioned it to my ID Dr. She took me off of it.

@windwalker

@luvocean, I am sorry that you are feeling so badly right now. I hope that your dr. can put you on an alternate drug to get you to feeling better by the holidays. Were you on anything else prior to the toby?

Jump to this post

Yes all other anti biotics like Cipro and Cefepime which I am now resistant to and t h e Cefapime am allergic to now.

@windwalker

@luvocean, I read back over some of your older posts; seems you have been battling infection since last July. Are you still battling the pseudomonas? I see that you have only been on the Cipro for three days, it hasn’t had enough time to get into your system and work yet. How many days are you prescribed to be on it? Ideally, it should be for at least 10 days, 14 even better. I got this from the NTM conference. It was stated that longer duration on the the short term antibiotics is better. I hope you get to feeling better soon, it sounds like you have been through a lot.

Jump to this post

I was on Cipro for 7 days then the ID Dr. Put me on zpak. Now I am fighting a virus on top of everything. I am thinking that the Toby might have worked if I could have made it through the 28 days if only I could have!

Please login or register to post a reply.